Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2011, 5:13 PM CDT for Dane County, Green County, Rock County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 5:13 PM CDT (22:13 UTC)
- Expired
- May 11, 2011, 5:50 PM CDT
- In force
- 37 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Dane County, WI, Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 63 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:20 PM CDT | HAIL 0.5 | 1 W Evansville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
826
WUUS53 KMKX 112213
SVRMKX
WIC025-045-105-112300-
/O.NEW.KMKX.SV.W.0042.110511T2213Z-110511T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
513 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 600 PM CDT
* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED NEAR EVANSVILLE...AND MOVING NORTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EVANSVILLE AROUND 520 PM CDT.
BROOKLYN AROUND 525 PM CDT.
OREGON AROUND 530 PM CDT.
FITCHBURG AROUND 535 PM CDT.
STOUGHTON AROUND 545 PM CDT.
EDGERTON AROUND 550 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE UNION...
COOKSVILLE...ALBION AND UTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4278 8950 4303 8944 4295 8901 4286 8902
4270 8937
TIME...MOT...LOC 2214Z 224DEG 21KT 4277 8937
WIND...HAIL <50MPH 1.25IN
$$
SEARS3 follow-up statements
087
WWUS53 KMKX 112231
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 PM CDT WED MAY 11 2011
WIC045-112241-
/O.CAN.KMKX.SV.W.0042.000000T0000Z-110511T2300Z/
GREEN WI-
531 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4270 8937 4285 8937 4286 8938 4302 8937
4295 8901 4286 8902
TIME...MOT...LOC 2231Z 224DEG 22KT 4285 8927
$$
WIC025-105-112300-
/O.CON.KMKX.SV.W.0042.000000T0000Z-110511T2300Z/
DANE WI-ROCK WI-
531 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROCK AND SOUTHEASTERN DANE COUNTIES UNTIL 600 PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR EVANSVILLE...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STOUGHTON AND EDGERTON AROUND 545 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE ALBION
AND UTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4270 8937 4285 8937 4286 8938 4302 8937
4295 8901 4286 8902
TIME...MOT...LOC 2231Z 224DEG 22KT 4285 8927
WIND...HAIL <50MPH 1.00IN
$$
MRC780
WWUS53 KMKX 112243
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
543 PM CDT WED MAY 11 2011
WIC025-105-112300-
/O.CON.KMKX.SV.W.0042.000000T0000Z-110511T2300Z/
DANE WI-ROCK WI-
543 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
ROCK AND SOUTHEASTERN DANE COUNTIES UNTIL 600 PM CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR STOUGHTON...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL ROCK AND SOUTHEASTERN DANE COUNTIES...INCLUDING UTICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4288 8931 4300 8927 4295 8901 4286 8902
4275 8927
TIME...MOT...LOC 2242Z 229DEG 25KT 4291 8920
WIND...HAIL <50MPH 1.00IN
$$
MRC472
WWUS53 KMKX 112250
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
550 PM CDT WED MAY 11 2011
WIC025-105-112300-
/O.CAN.KMKX.SV.W.0042.000000T0000Z-110511T2300Z/
DANE WI-ROCK WI-
550 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ROCK AND
SOUTHEASTERN DANE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4288 8931 4300 8927 4295 8901 4286 8902
4275 8927
TIME...MOT...LOC 2250Z 224DEG 22KT 4293 8916
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:06 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 11, 3:06 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT WED MAY 11 2011 .TONIGHT AND THURSDAY...FORECAST CONFIDENCE MEDIUM. CURRENT CONVECTION ALONG WARM FRONT TO CONTINUE TO SHIFT SLOWLY EAST THROUGH THE REST OF THE AREA THIS AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST INTO THE AREA INTO EARLY EVENING...WITH SHORTWAVE TROUGH. THROUGH EARLY EVENING...STRONG ELEVATED CAPES OF 2000 TO 4000 J/KG...WITH DECENT DEEP LAYER SHEAR OF 30 TO 35 KNOTS PLUS...WILL CONTINUE TO BRING CHANCES FOR SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL. PRECIPITABLE WATER VALUES OF 1.50 INCHES AND SLOW MOVEMENT OF STORMS ALSO BRING A LOCALIZED FLASH FLOODING RISK. ELEVATED CAPES GET REDUCED LATER TONIGHT...AND SHORTWAVE MOVES OUT OF THE AREA...WITH CAP BUILDING IN. THIS SHOULD GRADUALLY REDUCE AREAL COVERAGE OF CONVECTION AS THE NIGHT GOES ON. LOW STRATUS DECK AND FOG ARE AFFECTING AREAS NEAR THE LAKE. WINDS ARE EXPECTED TO SLOWLY TURN SOUTH TONIGHT AND THURSDAY IN THIS AREA. SO...THESE CONDITIONS SHOULD GET PUSHED BACK TO THE LAKE. SOME CONCERN THAT THIS MAY NOT OCCUR DUE TO THE WEAK NATURE OF THE WINDS...AND IF SO THE FOG AND STRATUS WILL REMAIN. WILL HAVE TO WATCH THIS AREA CLOSELY. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AGAIN ON THURSDAY...AS WEAK SURFACE LOW AND COLD FRONT SLOWLY SHIFT INTO THE REGION. MEAN LAYER CAPES OF 500 TO 1500 J/KG WITH WEAK TO MODEST DEEP LAYER SHEAR OF 15 TO 20 KNOTS ARE EXPECTED. PRECIPITABLE WATER VALUES REMAIN AROUND 1.50 INCHES...AND WITH SLOW MOTIONS LOCALIZED FLASH FLOODING MAY OCCUR. .FRIDAY...FORECAST CONFIDENCE...MEDIUM MODELS ALL HAVE ONE UPPER LOW OVER SOUTHERN MISSOURI/NORTHERN ARKANSAS. WHILE NORTHERN UPPER LOW REACHES THE EASTERN DAKOTAS/MINNESOTA. THIS LEAVES OUR AREA BETWEEN THESE TWO SYSTEMS WITH AN BROAD RATHER WEAK SURFACE TROUGH AXIS FROM THE GREAT LAKES AND ACROSS SOUTHEAST WISCONSIN AND THROUGH ILLINOIS AND MISSOURI. NAM SOUNDINGS SHOWING MINIMAL CAPE LIFTED FROM AROUND 875 MB...ABOUT 80 J/KG...AROUND NOON BEFORE DRYING OUT MORE DURING THE AFTERNOON. NAM QPF IS LESS THAN A TENTH OF AN INCH...AND GIVEN SOUNDINGS NO MORE THAN CHANCE POPS ARE REASONABLE. .SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM GFS AND ECMWF STILL HAVE THE FORECAST AREA BETWEEN THE TWO UPPER LOWS...AS THE NORTHERN LOW DROPS TO IOWA AND THE SOUTHERN LOW MOVES EAST ACROSS KENTUCKY OR TENNESSEE. THE SURFACE TROUGH SAGS SOUTH INTO MORE OF A LOW OVER THE OHIO RIVER VALLEY. NAM AND GFS HAVE MORE QPF SATURDAY THAN THE 00Z ECMWF...AND BOTH GFS AND 00Z ECMWF HAVE SOME QPF SUNDAY...THE ECMWF MORE ACROSS SOUTHERN WISCONSIN. .LONG TERM... .MONDAY THROUGH WEDNESDAY FORECAST CONFIDENCE...MEDIUM THE NORTHERN LOW BECOMES THE PRIMARY LOW AND DROPS SOUTHEAST TOWARD KENTUCKY ON MONDAY...WITH THE UPPER TROUGH HANGING BACK INTO WISCONSIN TUESDAY AND POSSIBLY INTO WEDNESDAY. THE FORECAST AREA...ESPECIALLY THE SOUTHEAST MAY STILL BE IN THE PRECIPITATION CHANCES MONDAY...BUT BU TUESDAY THE GFS AND 00Z ECMWF BUILD A SURFACE HIGH ACROSS THE UPPER GREAT LAKES. HOWEVER THE 00Z ECMWF HAS LIGHT QPF RATHER CLOSE...UP TO SOUTHERN LAKE MICHIGAN TUESDAY THAT RETROGRADES BACK INTO SOUTHEAST WISCONSIN TUESDAY NIGHT AND WEDNESDAY. WILL USE THE CONSENSUS FORECAST IN THIS TIME FRAME. EITHER WAY THICKNESS VALUES ARE QUITE COOL...AND WITH ANY CLOUD COVER AND PRECIP...HIGHS WOULD BE RATHER COOL. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO AFFECT TAF SITES THROUGH THE EARLY EVENING HOURS. IFR VISIBILITIES WITH MVFR CEILINGS ARE EXPECTED WITH ANY OF THE STORMS. SOME OF THE STORMS MAY BE SEVERE...AND PRODUCE DAMAGING WINDS TO 50 KNOTS...LARGE HAIL AND HEAVY RAINFALL. IN ADDITION...KMKE...KENW AND KUES WILL SEE LOW STRATUS AND FOG INTO THE EARLY EVENING...WITH ONSHORE WINDS. LIFR CEILINGS AND VISIBILITIES ARE EXPECTED...WITH KUES POSSIBLY GOING UP TO MVFR CONDITIONS AT TIMES. IF WINDS REMAIN ONSHORE TONIGHT INTO THURSDAY...THE LOW STRATUS DECK AND FOG LINGER AT THE EASTERN SITES. IF WINDS REMAIN SOUTH...THE LOW STRATUS DECK AND FOG WILL REMAIN OVER THE LAKE EAST OF THESE SITES. FOR NOW...THINK WINDS WILL TURN SOUTH AND KEEP THESE CONDITIONS OUT OF THE EASTERN SITES TONIGHT INTO THURSDAY. MVFR VISIBILITIES WITH LIGHT FOG SHOULD THEN LINGER TONIGHT...WITH VFR RETURNING THURSDAY. MORE SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON ACROSS TAF SITES. FOR NOW...WILL JUST MENTION VICINITY IN TAFS. && .MARINE...PATCHY DENSE FOG IS EXPECTED OVER THE NEARSHORE WATERS TONIGHT AND THURSDAY...CONTINUING THE TRENDS FROM TODAY. PATCHY DENSE FOG MAY CONTINUE THURSDAY NIGHT INTO FRIDAY...BEFORE FRONT PUSHES THROUGH THE AREA AND WINDS SHIFT NORTHEAST. BRISK NORTHEAST WINDS OVER THE UPCOMING WEEKEND INTO EARLY NEXT WEEK WILL GENERATE HIGH WAVES OVER THE NEARSHORE WATERS. SMALL CRAFT ADVISORY CONDITIONS MAY BE MET DURING THIS TIME. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ VERY SHORT TERM/AVIATION/MARINE...08/WOOD
Hazardous weather outlook, May 11, 10:25 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1025 AM CDT WED MAY 11 2011 WIZ046-047-051-052-056>060-062>072-120845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1025 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING AFTER MIDNIGHT. SOME STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND...AND THERE IS AN INCREASED RISK FOR TORNADOES AS WELL. ISOLATED FLASH FLOODING IS ALSO POSSIBLE DUE TO THE ELEVATED MOISTURE LEVELS IN THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL...DAMAGING WIND AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND THURSDAY AFTERNOON AND NIGHT. LMZ643>646-120845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1025 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING...DIMINISHING AFTER MIDNIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. PATCHY DENSE FOG IS ALSO POSSIBLE DUE TO MOIST AIR FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIMILAR WEATHER CONDITIONS ARE EXPECTED ON THURSDAY...WITH THUNDERSTORMS LIKELY DURING THE AFTERNOON AND EVENING...THEN DIMINISHING LATE. A FEW STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS. PATCHY DENSE FOG WILL CONTINUE THROUGH THURSDAY. A SMALL CRAFT ADVISORY MAY BE SUNDAY THROUGH MONDAY AS BRISK NORTHEAST WINDS DEVELOP. MRC WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 11, 4:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
438 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 2 S MADISON 43.05N 89.38W
05/11/2011 M1.25 INCH DANE WI TRAINED SPOTTER
&&
WIMBERLEYLocal storm report, May 11, 4:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
452 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 1 S MONONA 43.04N 89.33W
05/11/2011 M1.00 INCH DANE WI AMATEUR RADIO
0440 PM HAIL 1 S HARTLAND 43.08N 88.34W
05/11/2011 M1.00 INCH WAUKESHA WI AMATEUR RADIO
0444 PM HAIL HARTLAND 43.10N 88.34W
05/11/2011 E1.25 INCH WAUKESHA WI NWS EMPLOYEE
0445 PM HAIL MONONA 43.05N 89.33W
05/11/2011 M1.75 INCH DANE WI TRAINED SPOTTER
AT INTERSECTION OF BROADWAY AND HIGHWAY 51.
&&
WIMBERLEYLocal storm report, May 11, 4:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
457 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 SW COTTAGE GROVE 43.06N 89.23W
05/11/2011 E1.00 INCH DANE WI AMATEUR RADIO
&&
WIMBERLEYLocal storm report, May 11, 4:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
458 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL COTTAGE GROVE 43.08N 89.20W
05/11/2011 M0.88 INCH DANE WI TRAINED SPOTTER
&&
WIMBERLEYLocal storm report, May 11, 5:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 1 E MADISON 43.08N 89.36W
05/11/2011 M1.00 INCH DANE WI TRAINED SPOTTER
0140 PM HAIL 2 E MADISON TRUAX AIRPO 43.14N 89.29W
05/11/2011 M0.75 INCH DANE WI TRAINED SPOTTER
0141 PM HAIL MADISON TRUAX AIRPORT 43.14N 89.33W
05/11/2011 M1.00 INCH DANE WI TRAINED SPOTTER
0143 PM HAIL MCFARLAND 43.02N 89.29W
05/11/2011 M1.00 INCH DANE WI TRAINED SPOTTER
0143 PM HAIL 2 E MADISON TRUAX AIRPO 43.14N 89.29W
05/11/2011 M1.00 INCH DANE WI TRAINED SPOTTER
0145 PM HAIL 3 E MADISON 43.08N 89.32W
05/11/2011 M1.25 INCH DANE WI TRAINED SPOTTER
0147 PM HAIL 2 E MADISON TRUAX AIRPO 43.14N 89.29W
05/11/2011 M1.50 INCH DANE WI TRAINED SPOTTER
0147 PM HAIL 2 N INTERSTATE 90/94 IN 43.13N 89.29W
05/11/2011 E0.75 INCH DANE WI TRAINED SPOTTER
0147 PM HAIL 1 E MADISON TRUAX AIRPO 43.14N 89.31W
05/11/2011 M1.25 INCH DANE WI TRAINED SPOTTER
0200 PM HAIL SUN PRAIRIE 43.18N 89.23W
05/11/2011 M0.50 INCH DANE WI TRAINED SPOTTER
0226 PM HAIL 5 WNW FORT ATKINSON 42.95N 88.93W
05/11/2011 M1.75 INCH JEFFERSON WI LAW ENFORCEMENT
REPORTED BY SHERIFF DEPUTY AT INTERSECTION OF HIGHWAY 12
AND HIGHWAY J.
0228 PM HAIL 1 W SUN PRAIRIE 43.18N 89.25W
05/11/2011 M1.00 INCH DANE WI AMATEUR RADIO
0230 PM HAIL 4 WNW LAKE MILLS 43.10N 88.98W
05/11/2011 M1.00 INCH JEFFERSON WI TRAINED SPOTTER
0234 PM HAIL 4 W JEFFERSON 43.01N 88.89W
05/11/2011 M4.25 INCH JEFFERSON WI EMERGENCY MNGR
SOFTBALL SIZE HAIL REPORTED AT INTERSECTION OF HIGHWAYS
18 AND 89.
0240 PM HAIL 1 N JEFFERSON 43.02N 88.81W
05/11/2011 M2.00 INCH JEFFERSON WI NWS EMPLOYEE
0243 PM HAIL S JEFFERSON 43.01N 88.81W
05/11/2011 M1.75 INCH JEFFERSON WI PUBLIC
0243 PM HAIL JEFFERSON 43.01N 88.81W
05/11/2011 M1.00 INCH JEFFERSON WI NWS EMPLOYEE
0408 PM HAIL NE VERONA 42.99N 89.54W
05/11/2011 M1.25 INCH DANE WI AMATEUR RADIO
0416 PM HAIL 5 SW MADISON 43.03N 89.45W
05/11/2011 M0.50 INCH DANE WI TRAINED SPOTTER
0428 PM HAIL 2 S MADISON 43.05N 89.38W
05/11/2011 M1.25 INCH DANE WI TRAINED SPOTTER
0437 PM HAIL 1 S MONONA 43.04N 89.33W
05/11/2011 M1.00 INCH DANE WI AMATEUR RADIO
0440 PM HAIL 1 S HARTLAND 43.08N 88.34W
05/11/2011 M1.00 INCH WAUKESHA WI AMATEUR RADIO
0444 PM HAIL HARTLAND 43.10N 88.34W
05/11/2011 E1.25 INCH WAUKESHA WI NWS EMPLOYEE
0445 PM HAIL MONONA 43.05N 89.33W
05/11/2011 M1.75 INCH DANE WI TRAINED SPOTTER
AT INTERSECTION OF BROADWAY AND HIGHWAY 51.
0450 PM HAIL 2 SW COTTAGE GROVE 43.06N 89.23W
05/11/2011 E1.00 INCH DANE WI AMATEUR RADIO
0454 PM HAIL COTTAGE GROVE 43.08N 89.20W
05/11/2011 M0.88 INCH DANE WI TRAINED SPOTTER
&&
WIMBERLEYSpecial weather statement, May 11, 5:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 506 PM CDT WED MAY 11 2011 WIZ046-047-112300- GREEN LAKE-MARQUETTE- 506 PM CDT WED MAY 11 2011 ...STRONG THUNDERSTORM MOVING THROUGH MARQUETTE COUNTY... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MARQUETTE COUNTY...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HARRISVILLE AND SPRINGFIELD CORNERS BY 515 PM CDT... NESHKORO BY 545 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SEARS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:02 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 43 min |
| May 11, 1:04 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 41 min |
| May 11, 1:17 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 28 min |
| May 11, 1:39 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 36 min |
| May 11, 1:43 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 32 min |
| May 11, 2:03 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson | 42 min |
| May 11, 2:21 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 24 min |
| May 11, 2:27 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 48 min |
| May 11, 2:54 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Racine, Walworth, Waukesha | 36 min |
| May 11, 3:10 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 35 min |
| May 11, 3:22 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 38 min |
| May 11, 3:53 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 52 min |
| May 11, 3:58 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 32 min |
| May 11, 4:28 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 47 min |
| May 11, 4:36 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 39 min |
| May 11, 4:42 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 48 min |
| May 11, 5:11 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 49 min |
| May 11, 5:27 PM CDT | Areal Flood Advisory | MKX | Kenosha | 93 min |
| May 11, 5:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 29 min |
| May 11, 6:13 PM CDT | Severe Thunderstorm Warning | MKX | Racine | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.